MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CONV SHIM SZ7 20MM; ATTUNE INSTRUMENTS : TIBIAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE CONV SHIM SZ7 20MM; ATTUNE INSTRUMENTS : TIBIAL TRIALS
Catalog Number 254500945
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # : (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Two broken instruments were tagged from sterile processing department.The 32mm x 64n blue liner trial was used over the weekend for a cup extraction.Zimmer cup extraction instrument was used and scratched/ damaged out edge of the cup trial.Sz 8 sz 7 20mm attune shim has a small crack in it and was handed to me from sterile processing.Was surgery delayed due to the reported event? : unknown, was procedure successfully completed? : yes, were fragments generated? : yes, if yes, were they removed easily without additional intervention? : yes, patient status/ outcome / consequences : no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study : unknown, (b)(4).Device property of :none, device in possession of :none, (b)(4).Device property of :none, device in possession of :none.By checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision depuy synthes of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: corrected: h3 (device evaluated by mfr) and h6.Product complaint#: (b)(4).Investigation summary: investigation of the returned device revealed the shim has cracked.The device is not broken as initially reported.The investigation findings with this individual complaint did not indicate that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ATTUNE CONV SHIM SZ7 20MM
Common Device Name
ATTUNE INSTRUMENTS : TIBIAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key9086986
Report Number1818910-2019-105417
Device Sequence Number2527806
Product Code HWT
UDI-Device Identifier10603295135227
UDI-Public10603295135227
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500945
Device Lot NumberBFA0RML
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1